MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA LOCKING SCREW STARDRIVE 14MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA LOCKING SCREW STARDRIVE 14MM; SCREW, FIXATION, BONE
Model Number 02.210.114
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: hrs.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a distal radius procedure on an unknown date, when the surgeon inserted a locking screw using a 1.8 threaded drill guide in the proximal portion in the shaft of a 2.4mm variable angle locking compression plate (va ¿ lcp) two column volar distal radius plate, the screw would not lock into the plate.Instead, they used a 2.4 cortical screw.There was no other medical intervention required.There was no patient consequence reported.There was a 5-minutes delay during the procedure.The procedure was successfully completed.Concomitant device(s): 1.8 threaded drill guide (part#: unknown; lot#: unknown; quantity: 1) this report is for a 2.4mm va locking screw stardrive 14mm this is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Subject device has been received and is currently in the evaluation process.Corrected data: date of event.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product development investigation was completed.The returned screw (02.210.114) is used in variable angle locking intercarpal fusion system.The technique guide states to perform screw engagement and final locking only manually using the torque limiting attachment and the handle.Visual inspection under 10x magnification performed at customer quality observed that the threaded portion on the head of the screw was slightly worn.No issues were observed on the remaining portions of the returned screw.The complaint condition agree with the complaint description and the complaint condition was confirmed.Functional test was unable to be performed as the mating device(plate) was not returned.Therefore, complaint condition was not able to be replicated at the customer quality.Relevant drawings were reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.Feature specifications per drawing: head thread major diameter ø3.35 +/-0.3mm and tolerance measured (ca-814): ø 3.40 mm.The measured dimensions were found to be within the given specifications.While no root cause could be determined it is likely that any unintended off-axis alignment of screw during the procedure could have contributed to worn threads at the screw head which in turn could have contributed to the complaint condition.Also, the technique guide suggests removing guide for final tightening of the screw.Therefore, it is possible that any unintended failure to follow the warning and cautions suggested in technique guide during screw engagement could have also contributed to the complaint condition.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA LOCKING SCREW STARDRIVE 14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7526561
Report Number2939274-2018-52225
Device Sequence Number1169575
Product Code HWC
UDI-Device Identifier10886982052919
UDI-Public(01)10886982052919
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.210.114
Device Catalogue Number02.210.114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/21/2018
06/26/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date06/14/2018
06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;